Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 359, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 2, 2012, 12:43 PM CDT for Gulf County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 12:43 PM CDT (17:43 UTC)
- Expired
- Aug 2, 2012, 1:14 PM CDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 105 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2627 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS52 KTAE 021743
SVRTAE
FLC045-021830-
/O.NEW.KTAE.SV.W.0359.120802T1743Z-120802T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 230 PM EDT/130 PM CDT/
* AT 140 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PORT ST. JOE...AND MOVING
SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILLTOWN...HIGHLAND VIEW...SAINT JOE BEACH...INDIAN PASS...ST
JOSEPH STATE PARK AND CAPE SAN BLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2965 8535 2971 8540 2982 8543 2988 8539
2979 8540 2969 8535 2970 8532 2981 8531
2990 8538 3000 8531 2981 8511 2967 8523
2967 8533
TIME...MOT...LOC 1743Z 062DEG 8KT 2980 8526
$$
38-GODSEY2 follow-up statements
095
WWUS52 KTAE 021803
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM EDT THU AUG 2 2012
FLC045-021830-
/O.CON.KTAE.SV.W.0359.000000T0000Z-120802T1830Z/
GULF FL-
203 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM
EDT/130 PM CDT/ FOR SOUTHWESTERN GULF COUNTY...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...MOVING
SOUTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIAN
PASS...SIMMONS BAYOU...ST JOSEPH STATE PARK AND CAPE SAN BLAS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2965 8535 2971 8540 2982 8543 2988 8539
2979 8540 2969 8535 2970 8532 2981 8531
2990 8538 2993 8533 2982 8524 2967 8525
2967 8533
TIME...MOT...LOC 1803Z 062DEG 8KT 2978 8531
$$
38-GODSEY288
WWUS52 KTAE 021814
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT THU AUG 2 2012
FLC045-021824-
/O.CAN.KTAE.SV.W.0359.000000T0000Z-120802T1830Z/
GULF FL-
214 PM EDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GULF COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING
HAS BEEN CANCELLED.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2965 8535 2971 8540 2982 8543 2988 8539
2979 8540 2969 8535 2970 8532 2981 8531
2990 8538 2993 8533 2982 8524 2967 8525
2967 8533
TIME...MOT...LOC 1814Z 062DEG 8KT 2977 8533
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:18 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 2, 10:18 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1118 AM EDT Thu Aug 2 2012 .NEAR TERM...[Today}. This is a challenging forecast today. Surface data from around 13 UTC shows a weak surface boundary stretching from near Auburn Alabama eastward through Macon and over near Savannah. This boundary - what really amounts to a confluence zone across Middle Georgia - will likely drop slowly southward today nearing our northern zones by late afternoon. This feature will likely serve as a focus for convection. Convection in the Florida Big Bend and Panhandle is relatively well established, with the Big Bend sea breeze boundary likely to be aided with its inland push by convectively driven outflow from Apalachee Bay. Low level flow is relatively light and variable, though does have a notable easterly component in the 875 to 700 mb layer which could enhance convergence in the Florida Big Bend and later into South Central Georgia should the East Coast Sea Breeze make an appearance. From an instability standpoint, moderate instability is expected this afternoon with SBCAPES in the 2500 to 3000 J/KG range. Given the existent mesoscale features and moderate instability this afternoon, will reorient the afternoon pops to favor enhanced rain chances from near Panama City northeastward to Albany and areas to the east. Lower rain chances are expected up in Southeast Alabama where it looks like a significant triggering mechanism will be lacking. With much of South Georgia/Alabama cloud free this morning (as opposed to Florida), increased max temps a couple of degrees for those areas. && .SHORT TERM... [Tonight through Saturday] Scattered convection may linger into the early evening hours tonight before diminishing. Little change to the previous forecast was made for the remainder of the period. A gradual return to more sea-breeze driven convection is expected through Saturday with a PoP distribution that reflects that thinking. Seasonably warm temperatures are expected. && .LONG TERM... [Sunday through Wednesday] By Sunday the Atlantic Ridge strengthens over the region. A trof associated with a Low moving east through the Great Lakes will be making its way into the Miss. river valley. By Monday and Tuesday PoP chances elevate to between 40 and 50 percent due to added moisture from the tropics and the arrival of the trof into our CWA. Temperatures can be expected to reach the mid 90s in most areas and dip into the low to mid 70s each night. Current GFS and Euro runs keep Tropical Depression Five well to the south of our area through the period. Both models bring what would be Ernesto into the Yucatan Peninsula on Thursday on a westerly track. At this time it appears that the quick exit of the eastern seaboard trof on Tuesday and subsequent rebuilding of the ridge over the southeast will keep this system on its current westerly track. && .AVIATION... [Through 12Z Friday] VLIFR conditions at the start of the period at several terminals should lift by 13-14Z. After that, VFR conditions are expected for the rest of today. Afternoon thunderstorms are possible so pilots should expect to encounter some CBs capable of producing heavy rain and gusty winds. Once convection begins to develop, some TAFs may need to be amended to include tempo groups for convection. Looking ahead to tonight, another round of MVFR or lower conditions will be possible. For now, the forecast shows MVFR. && .MARINE... High pressure will build to the south of the marine area into the weekend. This will result in generally low winds and seas throughout much of the forecast period. This high pressure is predicted to move over the water late in the weekend resulting in a period of light and variable winds persisting into next week. && .FIRE WEATHER... Relative humidity levels are expected to remain above critical thresholds for the next week, so red flag conditions are not expected. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...DVD LONG TERM...Walsh/Camp AVIATION...Walsh/Camp MARINE...DVD FIRE WEATHER...Walsh/Camp
Hazardous weather outlook, Aug 2, 1:05 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 205 AM EDT THU AUG 2 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 205 AM EDT THU AUG 2 2012 /105 AM CDT THU AUG 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW STORMS COULD BE ON THE STRONG SIDE WITH AN ISOLATED SEVERE STORM POSSIBLE. THE MAIN THREATS WITH ANY STORMS ARE EXPECTED TO BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MID-WEEK NEXT WEEK. THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS ARE URGED TO KEEP UP WITH CURRENT WEATHER CONDITIONS AND ACTIVATE AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
In the hours before
Special weather statement, Aug 2, 11:55 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 PM EDT THU AUG 2 2012
FLZ014-015-114-115-021800-
INLAND GULF FL-COASTAL GULF FL-COASTAL FRANKLIN FL-INLAND FRANKLIN
FL-
1155 AM CDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 100 PM CDT/200 PM EDT/
AT 1152 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 12 MILES NORTHEAST OF PORT ST. JOE...OR NEAR HOWARD
CREEK...MOVING WEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2965 8534 2972 8540 2975 8540 2975 8539
2969 8535 2970 8532 2981 8531 2988 8536
3007 8530 2998 8502 2971 8504 2969 8517
2969 8509 2967 8521 2967 8533
TIME...MOT...LOC 1654Z 095DEG 10KT 2989 8513
38-GODSEYLocal storm report, Aug 2, 12:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG 4 N WHITE CITY 29.94N 85.22W
08/02/2012 GULF FL 911 CALL CENTER
A COUPLE OF TREES REPORTED DOWN.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:17 AM CDT | Dense Fog Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 3 hr |
| Aug 2, 11:55 AM CDT | Special Weather Statement | TAE | Gulf | 65 min |
| Aug 2, 12:01 PM CDT | Severe Thunderstorm Warning | TAE | Gulf | 44 min |
| Aug 2, 12:23 PM CDT | Special Marine Warning | TAE | 52 min | |
| Aug 2, 2:58 PM CDT | Special Weather Statement | TAE | Walton | 62 min |
| Aug 2, 3:06 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 39 min |
| Aug 2, 3:30 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.